Thank God for this opportunity to ask someone knowledgable about this. - my problem
I was diagnosed with depression and panic attacks in 2000- started on paxil with good effect. Stopped 2 times but had to go back on paxil months later due to panic attacks returning along with depression. In 2005 I shifted to Efexor XR, 150 mg and realized I would be on these the rest of my life. This is ok because they work perfectly for me and have done so for the last 8 years. 2012 and 2013 I (very) unfortunately became addicted to Tramadol - I used every weekend and sometimes the days between.16 days ago I took my last 8 tramadols - I decided it should stop and I would return to "normal". At that time I hadn't read up on the effects of Venlafaxine and Tramadol so in my infinite wisdom I decided to double my 150 mg dose to 300 mg for a period of 4 days in order to soften the landing.. don't know if that was a good idea though.. I have the following questions
1. I have a theory going that I have elevated my levels of serotonin and norepinephrine by taking tramadol and that this will need to stabilize again before I am normal - ?
2. Since I haven't experienced WD's like this before on tramadol I am wondering if this feels more like the times I started up on antidepressant medicine especially since I have windows of "clarity”...is this even plausible?
3. Timeline. The last 2 times I went cold turkey it took 4 weeks for me to be back to rational normal me - furthermore it took me the same time for the antidepressants every time to work. Am I way too optimistic in thinking that in another 2 weeks things will be better?
It sounds like you have already done extensive research on chemical imbalance, drug side effects and interactions. The good news is that among most painkillers, Tramadol has one of the shortest withdrawals. Usually after about 2 weeks of stopping Tramadol use, your endorphins stabilizes and you start feeling better, so you are right there.
In response to your question, you are being very reasonable. It also seems that the worst of the withdrawal symptoms are already behind you. The only advise I can give at this point is for you to start exercising if you are physically and medically fit to do so. Exercise helps produce endorphins which in turn will make you feel better overall faster.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.